Still depressed after interferon
Aug 14, 2012
I recently cleared HEP C (and am HIV). I have had good health but the depression from the interferon has not subsided even after 6 months. I am angry all the time and I know it is depression. I am also medicated for bipolar disorder with lithium, Prozac 100mg a day and Clozapam 4mg a day with 1 7.5 vicoprofen a day. I have no viral load at all and a rising T cell count. I just feel tired and hopeless after 25 years. I am very negative and everyone seems to want to get away from me. My memory is terrible and I almost knocked my eye out with a knife. I have secondary Glaucoma now after months of no vision. I was not this way before the awful year of interferon. I should be happy but I'm becoming more afraid of people and they seem more hostile which is probably my projection.
Response from Dr. Fawcett
Thanks for writing and congratulations on clearing the Hep C. Serious depression is quite common with the use of interferon - I'm sorry you have had this experience. You have some complex issues: depression, bipolar disorder, and now another serious medical condition, Glaucoma, which must be affecting your mood.
While the Prozac may be helping your depressive symptoms, I think it would be prudent, if possible, to get a thorough assessment by a psychopharmacologist, someone who specializes in the interaction of various psychotropic medications. There might be a more effective antidepressant and your perception of hostility in others could be a bipolar symptom which is not well-controlled. Combining those medications, along with anti-anxiety and a pain medication, can have a synergistic effect. Sometimes medications are added over time. It would probably be useful to have your doctors take a step back and look at all your medications to see if it's the best possible combination for you at the present time.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Probability Of Getting AIDS From Insertive Anal Sex Without Condom
- Risk Of AIDS Transmission From Touching Scratch On Skin
- Risks Of Contracting HIV From Fingering Stripper
- What Are The Chances Of Getting HIV From Blood On Hand?
- Does HIV Cause Itchy Vagina?
- Is Runny Nose An Early Sign Of HIV?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.